CSN Login
Members Online: 6

Good news

Samsungtech1
Posts: 350
Joined: Jan 2011

A few weeks ago I said my PSA was 0.000. Went for my CT scans and bone scan last week. Dr. Told me this morning that my nodules have disappeared. He said it was the HT even though I only had two treatments. Went on to say that radiation would have left scars.
He also said I have to get back on the HT despite the side effects. He is talking two years. He did say he would give me the shots as opposed to the nurse. Said he takes ten to fifteen minutes to deliver them. That might help with that. The other side effects were bad.

On the flip side I had read about that reporter who had MDS. Well my red blood cells are real big now. We are going to check it next month. Hopefully it is just temporary.

. Doc just called me and said I had a B-12 deficiency and that is why the red cells are so big. I think it was from the HT shots, but anyhow I am going in doe the next five days for B-12 shots and then once a week until it comes down.

What a great day. Not sure how this works, I feel really great, but at the same time I know this hurts some people because of their own suffering. Not sure why this happened. Agent Orange gave this to me, because of the metastic spread to my lungs from the beginning. Also gave me ischemic heart disease. Stent is working well, but calcification is setting in. There are at least 12 other things it can give me, but if I get five more years I am good.

To all on the site it just show to never give up hope. Keep fighting.

Take care,

Mike

VascodaGama's picture
VascodaGama
Posts: 1594
Joined: Nov 2010

Mike

This is a wonderful post and thank you for sharing your experiences.

I hope that you return to the treatment which seems to have done great things in controlling the cancer.
You could inquire about having 3 or 6-month shots instead of the monthly, which would resume to lesser injections. In my case I took 6-month shots therefore I had only three injections for the whole 18 month period on the drug.

The side effects varies with the power (mg) of the shot but for the critical ones (fatigue, hot flushes) it is almost the same and you may try to counter the effects with changes in your life style or with over-the-counter medication.

I like your comment for “Never give up Hope”.

Wishing you continuous good results.

VGama

Samsungtech1
Posts: 350
Joined: Jan 2011

Vasco,
My body is extremely sensitive to things. When I started the HT, for 2 weeks I was OK. Then I started throwing up in the morning,figured it was from radiation. Next came headaches, depression, strange pains, and I am still in pain from last HT shot. (may 3rd). This was May 30th.
After I told them no more shots, within a week symptoms started to go away. Now I feel good. Shot area still hurts.

Anyhow, he said the zydus would workfor depression and hotflashes. Told me about other drugs for sickness. I justdo not think that a 3-6 month shot is for me. I need to cut it off if it gets too bad.

I never took any pills until this happened. My VA doc even commented on it. Said i went from zero to 11 really fast. I do not think that pills are good for us, but we get scared and go with the doctor. Like with my heart. My cholesterol was fine, all my blood tests showed no heart disease or risk of diabetes. Yet I am taking pills for this everyday. Not sure why. When I go visit my friends in San Francisco, my birthplace, I will let them look me over and see what they think.

ralph.townsend1's picture
ralph.townsend1
Posts: 354
Joined: Feb 2012

What type of hormone treatment are you on? I take lupron every 4 months, and the only problem I have is HOT FLASHES. Be side that I'm prefectly abnormal. With your condition I would think VA would go with Zytiga.

Samsungtech1
Posts: 350
Joined: Jan 2011

Ralph,

I believe it was call zelpirin or something like that. My body does not like weird stuff. It just hit me bad. I have gone through all the treatments they have handed out, including a bad ass biopsy that left me with no feeling in my left ribs. I this stuff just makes me feel really bad.
I am going to give it another try, but like I told my doctor if it comes back I quit.

Quality of my life means more than longevity. I get two or three years of quality I am happy.

The main thin to me is that after two years of non stop treatment I finally got to a point where I can relax. Not sure how long but it is longer than I thought from last week. I have friends that I have been unable to visit for over a year. Now I can go visit and enjoy my time. I was not sure I would get that. I am really looking forward to traveling again.

How are you doing? What is your PSA? Let me know what is up.

Mike

ralph.townsend1's picture
ralph.townsend1
Posts: 354
Joined: Feb 2012

Sorry for your discomfort, it should not be this way. Is va doing all the work on you? With the Cancer it's bad enought! where do you get the shot's at, they give mine in the butt and it's OK. My psa is 0.2 still, and i'm starting to be ok on Zytiga. It has not brother me as much or I'm getting use to it.

GOD bless, and good sailing in life!

Samsungtech1
Posts: 350
Joined: Jan 2011

Ralph,

The name of that drug is longer than I posted, but who cares. They give me my shots in the abdomen. She went low onmthe first series, and then high left on second. My doctor keeps saying that he takes 10-15 minutes for a shot. Nurse took about two, but when younhave a needle stuck in your gut it seems like forever. He is planning on doing it next Friday.

What is really funny is that I have to go in everyday next week for vitamin b-12 shots, then every friday for a month and then once a month. Not sure what happened to my B-12. it was there before my HT treatment started.

Funny part is my doctor told the nurse who was giving me the ht shots he was going to do them, and then told her to give me the B-12 shots. She mentionrf that today while setting upmthe shots. This should be fun. Somehow I think all these shots are going to hurt.

Took a pill called zydus this morning to help with hot flashes from the casodex and started puking about forty minutes later so now I am wondering ifmthat was why I was throwing up. Anyhow tomorrow I am going to drop one an hour after everything else just to see. It might be what was causing my nausea.

Anyhow if nurse does not kill me with a needle attack I will let you know how it goes.

Keep the faith bro,

Mike

ralph.townsend1's picture
ralph.townsend1
Posts: 354
Joined: Feb 2012

I was on that drug last year and beat me to death! It work for about 3-4 months and the psa started to increase again. PLUS it it made me sick as a bad dog!!!! Tell them to move on to the next drug. ZYTIGA if will help, better than Casodex!!!!!!!!!!

lewvino's picture
lewvino
Posts: 1007
Joined: May 2009

Thanks for sharing your good news on the PSA and congrats!

lewvino

Samsungtech1
Posts: 350
Joined: Jan 2011

Lewvino,

Thanks for that. I appreciate you taking the time to wish me well. We all have a lot going on, but i really thank you for taking the time to wish me well.
I think everyone on this board is good. We all know what we have and we all try what we do to try and prolong our life. A lot of us here know that we can not out run this, but we can sure enjoy our pain free moments.

I am leaving my business next month. Worked on it for 24 years. It is like leaving a child. The good part is that I am free to do what I feel like, within the confines of my treatment. Really looking forward to this.

Thanks again,

Mike

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network